U.S. doctors online nowAsk doctors free
United Kingdom
A 27-year-old female asked:

im having cbt and also celexa (citalopram) for my pure-ocd, anxiety and depressive mood. how long should this last to prevent relapse? scared of taking it forever

1 doctor answer1 doctor weighed in
Dr. Annita Jones
Clinical Psychology 26 years experience
No definitive answ.: Each case is unique while sharing symptoms with others. You may need some chemical assist all your life and maybe not. You can certainly learn to manage the symptoms but you have a pretty complex pattern there and I wouldn't expect to have a short term fix that will last. You and your therapist and doctor need to discuss prognosis and their impression of how long and what you can expect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

Can pregnancy sleep patterns indicate the future onset postpartum depression?

2 doctor answers8 doctors weighed in
Dr. David Kline
Dr. David Klineanswered
Obstetrics and Gynecology 38 years experience
No: Generally, no. Pregnancy does cause sleep related problems, most notably due to discomfort and/or anxiety, and this can increase problems with depression. After delivery, sleep deprivation can add to this. Good mental health includes personal time, exercise and nutrition and deficiencies in any one do increase your risk.
A 28-year-old member asked:

Is citalopram safe for women who are pregnant or breastfeeding?

2 doctor answers7 doctors weighed in
Dr. Mark Reynolds
Psychiatry 33 years experience
Usually: I agree with dr. Crystal's reference, but come to a different conclusion. This is a risk-benefit decision must be made between yourself and your physician. The majority of the data indicate citalopram is likely safe is breastfeeding as well as pregnancy. A resource that puts this into context is: http://www.Womensmentalhealth.Org/specialty-clinics/psychiatric-disorders-during-pregnancy/.
A 32-year-old member asked:

How does one prevent inflammation of stomach lining due to bloodthinner plavix (clopidogrel)?

1 doctor answer2 doctors weighed in
Dr. Michael Moran
Cardiology 33 years experience
It doesn't...: Plavix does not cause inflammation of the stomach lining. If you have inflammation it is from some other cause, like helicobacter pylori infection. If your stomach burns after taking plavix, take it on a full stomach. Talk to a G.I. Specialist and have an endoscopy, they may give you a proton pump inhibitor or cytotec (misoprostol).
Saint Cloud, FL
A 30-year-old male asked:

If I have had one seizure in the past is it safe to undergo a light hypnosis for anxiety I do take Dilantin which is a untheroputic level?

2 doctor answers6 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Get off it: Dilantin should be relegated to history. It is an old drug of high toxicity and major problems with use. Talk to your doctor about getting off or at least changing to a newer and safer seizure medication.
A 29-year-old member asked:

Is it possible to get rid of chlamydia which has been in your body for 2 years and has already caused fertility problems?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Yes: Chlamydia can be successfully treated and eliminated, but the damages done may not be reversible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.